Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 24, NWS Green Bay, WI

December 11, 2020

NWS Green Bay, WI issued this gale warning at Dec 11, 2020, 4:13 AM CST. It took effect at Dec 12, 2020, 6:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2020, 4:13 AM CST (10:13 UTC)
In effect from
Dec 12, 2020, 6:00 AM CST
Expired
Dec 12, 2020, 9:00 PM CST
In force
15 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

546 
WHUS73 KGRB 111013
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
413 AM CST Fri Dec 11 2020

LMZ541>543-111815-
/O.EXT.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.NEW.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
413 AM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 kt with 
  gusts up to 40 kt and waves 6 to 12 ft expected. For the Small 
  Craft Advisory, northeast winds 15 to 25 kt with gusts up to 
  30 kt and waves 4 to 8 ft.

* WHERE...Lake Michigan from Rock Island Passage to Sheboygan WI.

* WHEN...For the Gale Warning, from 6 AM to 9 PM CST Saturday. 
  For the Small Craft Advisory, until 6 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-111815-
/O.EXT.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.NEW.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
413 AM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM CST SATURDAY...

* WHAT...For the Gale Warning, northeast to north winds 20 to 30 
  kt with gusts up to 40 kt and waves 4 to 6 ft expected. For the 
  Small Craft Advisory, northeast winds 15 to 25 kt with gusts up 
  to 30 kt and waves 2 to 5 ft.

* WHERE...Green Bay south of line from Cedar River to Rock Island
  Passage.

* WHEN...For the Gale Warning, from 6 AM to 9 PM CST Saturday. 
  For the Small Craft Advisory, until 6 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Bersch
7 follow-up statements
208 
WHUS73 KGRB 111804
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1204 PM CST Fri Dec 11 2020

LMZ541>543-120215-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1204 PM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt
  with gusts up to 30 kt and waves 4 to 7 ft. For the Gale 
  Warning, north winds 20 to 30 kt with gusts up to 40 kt and 
  waves 6 to 11 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Small Craft Advisory, until 6 AM CST Saturday. For
  the Gale Warning, from 6 AM to 9 PM CST Saturday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-120215-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1204 PM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 20 kt
  with gusts up to 30 kt and waves 3 to 5 ft. For the Gale
  Warning, north winds 20 to 25 kt with gusts up to 35 kt and
  waves 4 to 5 ft expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN... For the Small Craft Advisory, until 6 AM CST Saturday.
  For the Gale Warning, from 6 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
358 
WHUS73 KGRB 112137
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
337 PM CST Fri Dec 11 2020

LMZ541>543-120545-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
337 PM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt
  with gusts up to 30 kt and waves 4 to 7 ft. For the Gale
  Warning, north winds 20 to 30 kt with gusts up to 45 kt and
  waves 10 to 14 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Small Craft Advisory, until 6 AM CST Saturday. 
  For the Gale Warning, from 6 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-120545-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
337 PM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 20 kt
  with gusts up to 30 kt and waves 3 to 5 ft. For the Gale
  Warning, north winds 20 to 25 kt with gusts up to 35 kt and
  waves 4 to 7 ft expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN... For the Small Craft Advisory, until 6 AM CST Saturday. 
  For the Gale Warning, from 6 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
700 
WHUS73 KGRB 120247
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
847 PM CST Fri Dec 11 2020

LMZ541>543-121100-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
847 PM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 30 kt and waves 4 to 7 ft. For the Gale 
  Warning, north winds 20 to 30 kt with gusts up to 45 kt and 
  waves 10 to 14 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Small Craft Advisory, until 6 AM CST Saturday. 
  For the Gale Warning, from 6 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-121100-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
847 PM CST Fri Dec 11 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST
SATURDAY...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 20 
  kt with gusts up to 30 kt and waves 3 to 5 ft. For the Gale 
  Warning, north winds 20 to 25 kt with gusts up to 35 kt and 
  waves 4 to 7 ft expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN... For the Small Craft Advisory, until 6 AM CST Saturday. 
  For the Gale Warning, from 6 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
773 
WHUS73 KGRB 120932
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
332 AM CST Sat Dec 12 2020

LMZ541>543-121745-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
332 AM CST Sat Dec 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 25 
  kt with gusts up to 30 kt and waves 4 to 7 ft. For the Gale 
  Warning, north winds 20 to 30 kt with gusts up to 40 kts and 
  waves 10 to 14 ft expected.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...For the Small Craft Advisory, until 6 AM CST Saturday. 
  For the Gale Warning, from 6 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ521-522-121745-
/O.CON.KGRB.SC.Y.0102.000000T0000Z-201212T1200Z/
/O.CON.KGRB.GL.W.0024.201212T1200Z-201213T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
332 AM CST Sat Dec 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...For the Small Craft Advisory, northeast winds 15 to 20 
  kt with gusts up to 30 kt and waves 3 to 5 ft. For the Gale 
  Warning, north winds 20 to 25 kt with gusts up to 35 kt and 
  waves 4 to 6 ft expected.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN... For the Small Craft Advisory, until 6 AM CST Saturday. 
  For the Gale Warning, from 6 AM to 9 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
191 
WHUS73 KGRB 121608
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1008 AM CST Sat Dec 12 2020

LMZ521-522-541>543-130015-
/O.CON.KGRB.GL.W.0024.000000T0000Z-201213T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1008 AM CST Sat Dec 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds to 30 knots with gusts up to 40 knots. Waves 
  4 to 7 ft on the bay and 8 to 12 ft on the lake.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay 
  WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan 
  WI.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
Eckberg
587 
WHUS73 KGRB 122120
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
320 PM CST Sat Dec 12 2020

LMZ521-522-541>543-130300-
/O.CON.KGRB.GL.W.0024.000000T0000Z-201213T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
320 PM CST Sat Dec 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...North winds to 30 knots with gusts up to 35 knots
  possible early. Waves 4 to 7 ft on the bay and 6 to 9 ft on the
  lake. Waves slowly subsiding later on tonight.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay 
  WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan 
  WI.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
582 
WHUS73 KGRB 130302
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
902 PM CST Sat Dec 12 2020

LMZ521-522-541>543-131000-
/O.EXP.KGRB.GL.W.0024.000000T0000Z-201213T0300Z/
/O.NEW.KGRB.SC.Y.0103.201213T0302Z-201213T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
902 PM CST Sat Dec 12 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves
  3 to 5 ft on the bay...to 4 to 7 ft on the lake. WInds and waves
  slowly subsiding overnight.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay 
  WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan 
  WI.

* WHEN...Until 4 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 11, 3:30 AM CST, 43 minutes earlier.

Area forecast discussion, Dec 11, 3:30 AM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
330 AM CST Fri Dec 11 2020

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 330 AM CST Fri Dec 11 2020

Main forecast challenge in the short term will obviously be
pinning down the details with the system bringing rain/snow this
evening into Saturday. Other concerns will be gusty northeast
winds which could produce some lakeshore/bay flooding. Temps will
be cooler today but remain above normal, then a return to near
normal readings are expected on Saturday.

Some lingering flurries or patchy freezing drizzle will remain
possible across far north-central WI this morning. Otherwise, a
dry and cloudy start to the day is expected. Attention turns to
the south as an area of precip will blossom across Iowa this
morning in response to a strengthening low pressure and
frontogenetic forcing. This forcing will lift into the southern
part of the state later this morning then make a run at the
southern CWA late this afternoon or early evening. The northern
edge will begin to encounter some very dry air in the mid-levels
(shown nicely in model soundings) which will steadily eat away at
the northward progress of the precip. Don't anticipate any precip
(other than flurries/sprinkles) making it into our area before
sunset, with only some light precip creeping into
Winnebago/Calumet/Manitowoc counties later this evening, toward
midnight. There will likely be a lull in the precip (if it
arrives at all) later this evening as the initial frontogenetic
forcing wanes/exits.

Then as the low pressure system shifts into southwest Michigan
Saturday morning, the deformation area of precip will clip the far
southeast CWA. Manitowoc Co. will see the most precip with a
sharp cutoff setting up over the Fox Valley into Door County. The
precip will continue into the afternoon then end late in the day
as the low pulls away. Boundary layer temps will also be a little
challenging with this system and will influence p-type. Lake
Michigan water temps running in the lower to middle 40s so areas
near the lake will struggle to change over to snow. Inland the
change over will be easier and should occur overnight. Not much
cold air aloft over the lake either, so delta T's are under 10 for
the most part, which should prohibit any lake effect/enhanced
precip.

The 00z NAM continued to be the outlier with this system, showing
over a foot of snow in Manitowoc and 4-8" in the Fox Valley,
along with spreading the snow farther north/west. It was much
stronger with the FGEN band and shows the band remaining over our
area too long. However, the 06z NAM had quite the change of heart
with the northern fringe of the system, really cutting back on
snow totals. Other 00z models in much better agreement so
confidence is increasing on snow totals and that only the far
southeast CWA will be impacted. Still could be some minor track
changes and slightly different boundary layer temps, which would
require adjustments in snow totals. Looks to be marginal advisory
event with parts of Calumet and Manitowoc counties seeing around
3". It is the first snow of the season for this area, so decided
to go with a winter weather advisory, but held off the start time
until midnight. Snow totals will drop off sharply as you work
north and west.

Gusty northeast winds are expected tonight into Saturday,
especially over the Fox Valley and lakeshore. The northeast winds
will begin to push water into the southern Bay through the day,
then as winds increase and persist tonight into Saturday, some
minor flooding issues will be possible. Will issue a lakeshore
flood advisory starting early this evening. As winds turn more
northerly and begin to weaken Saturday night, the flooding threat
will diminish. Held off on an advisory for the Lake Michigan
counties as winds turn to the NNE on Saturday which will limit
erosion/flooding threat. Will upgrade the Bay and lake to a gale
warning on Saturday as model soundings showing gusts between 30-40
kts likely. Will be more marginal on the Bay, but with funneling
should help gusts get to around 35 kts.

.LONG TERM...Saturday Night Through Thursday
Issued at 330 AM CST Fri Dec 11 2020

After the wintry system passes to our south in the short term
period, quiet conditions return in the extended. Fairly
progressive zonal flow is expected, with only a few chances to
introduce precipitation, although the forecast remains
predominantly dry for now.

Saturday night through Sunday night...Precipitation will come to
an end Saturday night as the low pressure system departs to our
east. Any remaining showers will be light. Fairly weak zonal flow
will then be in place for most of Sunday, with some clearing in
sky cover across the area. Temperatures will be fairly seasonal,
with highs in the upper 20s to middle 30s. CAA aloft increases
Sunday night with the next approaching shortwave that will touch
into northern Wisconsin. Moisture appears too scarce to produce
much precipitation and temperatures don't appear conducive to
good lake enhancement so kept the forecast dry for now.

Rest of the extended...Fairly zonal flow is expected to develop
through the remainder of the extended forecast. A few larger
troughs will swing through the Central Plains, but flow over our
region will remain mainly westerly. A few shortwaves do have the
potential for some sporadic light precipitation, but with no clear
timing and limited moisture, kept most of the extended dry for
this forecast issuance.

Temperature wise, the CAA mentioned for Sunday night will continue
into monday, keeping temperatures a few degrees colder, in the
lower to upper 20s. Temperatures then hold fairly steady through
the work week, as westerly flow keeps any major airmass exchanges
out of the picture. Expect highs in the 20s to lower 30s Tuesday
and onwards through the rest of the work week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1035 PM CST Thu Dec 10 2020

A cold front moving through the area will continue to lead to
winds shifting to the north and MVFR ceilings overnight and
Friday. There is a chance of light snow at MTW late Friday
afternoon as low pressure approaches from the Southern Plains
states. The snow will likely increase in coverage at MTW and
possibly ATW/GRB into Friday evening.

The system could bring some light accumulation Friday night and
Saturday south of a GRB to OSH to DLL line. The heaviest
accumulations will likely be at the MTW site with a few inches
possible.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to 6 PM CST
Saturday for WIZ049-050.

Lakeshore Flood Advisory from 6 PM this evening to 9 PM CST
Saturday for WIZ039-074.
&&

SHORT TERM.....Bersch
LONG TERM......Uhlmann
AVIATION.......Cooley
Hazardous weather outlook, Dec 10, 2:32 PM CST, 13 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
232 PM CST Thu Dec 10 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112045-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
232 PM CST Thu Dec 10 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Patchy freezing drizzle or light snow could make roads and
sidewalks slippery in Vilas county.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Accumulating snow is likely east of a line from Wautoma to Algoma
Friday night into Saturday afternoon which will result in slippery
roads for motorists. The highest snowfall totals of 1 to 3 inches
are expected from Oshkosh east to Chilton and Manitowoc. There is
still some uncertainty in the storm track and how much dry air
will be pulled southward as the storm passes to the south of the
area that could have significant impacts on the snowfall totals
across east-central Wisconsin. Anyone with travel plans during
this period should closely monitor later forecasts for updated
information.

Strong north to northeast winds are expected to accompany the
snow. This will lead to an increased risk of minor flooding and
erosion Friday evening into Saturday night. The greatest risk will
be along the shoreline of the Bay of Green Bay, though some
erosion along the Lake Michigan shoreline is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-112045-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
232 PM CST Thu Dec 10 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

North to northeast winds with some gale force gusts are possible
Saturday into Sunday.

RDM/Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:42 AM CSTLakeshore Flood AdvisoryGRBBrown, Oconto34 hr
Dec 11, 3:58 AM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Winnebago35 hr

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.